Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 207, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 6, 2016, 8:45 PM CDT for 4 counties in Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 8:45 PM CDT (01:45 UTC)
- Expired
- Jul 6, 2016, 9:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 80.0 mph
Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX
The radar
The Altus AFB radar (KFDR), 110 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 3242 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
218
WUUS54 KLUB 070145
SVRLUB
TXC075-101-191-345-070215-
/O.NEW.KLUB.SV.W.0207.160707T0145Z-160707T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MOTLEY COUNTY IN NORTHWESTERN TEXAS...
NORTHERN COTTLE COUNTY IN NORTHWESTERN TEXAS...
CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 915 PM CDT
* AT 845 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHILDRESS...
MOVING EAST AT 30 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
CHILDRESS...TELL...CEE VEE...KIRKLAND...SWEARINGEN AND ESTELLINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. MOBILE HOMES AND HIGH PROFILE
VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND
MAY BE OVERTURNED. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON
THE LOWEST FLOOR OF A BUILDING. THIS STORM HAS THE POTENTIAL TO
CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3424 10002 3423 10005 3401 10005 3406 10054
3442 10055 3468 10035 3475 10001 3475 10000
TIME...MOT...LOC 0145Z 265DEG 26KT 3443 10019
HAIL...0.88IN
WIND...80MPH
$$1 follow-up statement
611
WWUS54 KLUB 070202
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
902 PM CDT WED JUL 6 2016
TXC345-070212-
/O.CAN.KLUB.SV.W.0207.000000T0000Z-160707T0215Z/
MOTLEY TX-
902 PM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOTLEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3424 10002 3423 10005 3401 10005 3424 10049
3444 10043 3461 10034 3475 10001 3475 10000
TIME...MOT...LOC 0202Z 243DEG 35KT 3440 10021
$$
TXC075-101-191-070215-
/O.CON.KLUB.SV.W.0207.000000T0000Z-160707T0215Z/
COTTLE TX-CHILDRESS TX-HALL TX-
902 PM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN COTTLE...CHILDRESS AND SOUTHEASTERN HALL COUNTIES...
AT 902 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHILDRESS...
MOVING NORTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CHILDRESS...TELL...CEE VEE...KIRKLAND AND SWEARINGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3424 10002 3423 10005 3401 10005 3424 10049
3444 10043 3461 10034 3475 10001 3475 10000
TIME...MOT...LOC 0202Z 243DEG 35KT 3440 10021
HAIL...1.00IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:46 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 6, 6:46 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 646 PM CDT WED JUL 6 2016 .AVIATION... T-storms are possible in the vicinity of any of the terminals through about 02 UTC, and possibly later at KCDS. VFR conditions will prevail overnight through midday Thursday, with the possibility of another round of t-storms Thursday afternoon. && .PREV DISCUSSION... /issued 353 PM CDT WED JUL 6 2016/ SHORT TERM... Isolated T-Storms forming again this afternoon along the surface trough extending from Hereford to Brownfield. MLCAPE values on the order of 1500-3000 J/kg east of the boundary so no shortage of instability to support strong updrafts and deep, pulsing convection. Dewpoint depressions of 40-50 degrees across will lead to good evaporative cooling and the likelihood of microbursts and strong wind gusts through the evening as cores collapse. Best deep layer shear limited to the Panhandle into western Oklahoma so expect any organized clusters to remain mostly north of the area though we could see more scattered activity lingering across the Rolling Plains, so place highest POPs there this evening. Another shortwave trough is apparent on Water Vapor imagery across northern Mexico and this disturbance will work clockwise around the ridge centered along the I-20 corridor to bring another chance of storms to the area Thursday afternoon. Surface winds are expected to back early in the day with increased convergence along the surface trough/weak dryline near the New Mexico border. Westerly winds west of the dryline on Thursday likely to help boost temperatures once again into the 103-106 degree range as the thermal ridge remains in place. Decided to extend the current Heat Advisory into Thursday afternoon as a result of the cumulative effect of three days of 105+ degree temperatures across portions of the western South Plains. Later shifts may consider broadening the Heat Advisory eastward as locations off the Caprock have seen heat index values in the 105-110 degree range this afternoon. LONG TERM... The hot pattern associated with the anomalously strong subtropical anti-cyclone centered just to our south will ease temporarily Friday through Sunday as a weakness aloft forms and allows improved moisture and thunder chances. This weak upper trough will edge to the east Sunday which might taper thunder chances, but solutions suggest an opportunity then for a northwest flow environment as ridging builds again just to the west. By Monday we expect ridging to shift off to the east as a powerful July cyclone moves into the Rockies and heights fall through the southern Rockies and adjacent high plains. Solutions are spread far between southern and northern camps with this storm, so we still have questions. But this may enhance the downslope component and lead to hot conditions, even with somewhat suppressed heights aloft. Upper heights should tend to rebuild again in the southwest towards midweek with increased confidence once more for hot and mostly dry conditions. It will remain difficult to rule out isolated high- based thunder for the early and middle parts of next week. RMcQueen && .LUB Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for TXZ027-028-033-034- 039-040. Heat Advisory from noon to 8 PM CDT Thursday for TXZ027-028-033- 034-039-040. && 33
Hazardous weather outlook, Jul 6, 8:16 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 816 PM CDT WED JUL 6 2016 TXZ021>044-080130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 816 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING IN THE ROLLING PLAINS. MARGINALLY SEVERE HAIL TO QUARTER SIZE AND DAMAGING WIND GUSTS TO AROUND 70 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY IS IN EFFECT ON THURSDAY FROM NOON UNTIL 8 PM FOR THE WESTERN SOUTH PLAINS. DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH MONDAY WITH SOME STORMS LIKELY TO BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 6:32 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 632 PM CDT WED JUL 6 2016 TXZ023-024-029-030-070000- HALE TX-BRISCOE TX-FLOYD TX-SWISHER TX- 632 PM CDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLOYD...EASTERN SWISHER...BRISCOE AND NORTHEASTERN HALE COUNTIES UNTIL 700 PM CDT... AT 630 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF WAYSIDE TO NEAR AIKEN. MOVEMENT WAS EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO WIND AND HAIL...BLOWING DUST AT THE LEADING EDGE OF THESE STORMS MAY TEMPORARILY REDUCE VISIBILITIES TO ONE HALF MILE OR LESS. LOCATIONS IMPACTED INCLUDE... SILVERTON...CAPROCK CANYON STATE PARK...LOCKNEY...QUITAQUE... MACKENZIE RESERVOIR...CLAYTONVILLE...AIKEN AND SOUTH PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3413 10110 3412 10166 3475 10154 3475 10098 TIME...MOT...LOC 2330Z 260DEG 27KT 3471 10144 3421 10153 CWA
Special weather statement, Jul 6, 7:08 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 708 PM CDT WED JUL 6 2016 TXZ030-070030- FLOYD TX- 708 PM CDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLOYD COUNTY UNTIL 730 PM CDT... AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LOCKNEY...OR 10 MILES NORTHWEST OF FLOYDADA...MOVING EAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOCKNEY...SOUTH PLAINS AND AIKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3398 10155 3417 10156 3428 10134 3408 10109 TIME...MOT...LOC 0007Z 254DEG 28KT 3411 10145 CWA
Special weather statement, Jul 6, 7:30 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT WED JUL 6 2016
TXZ030-031-070045-
FLOYD TX-MOTLEY TX-
730 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOTLEY AND
NORTHEASTERN FLOYD COUNTIES UNTIL 745 PM CDT...
AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SOUTH PLAINS...OR 12 MILES NORTHEAST OF FLOYDADA...MOVING
NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLOMOT AND SOUTH PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3431 10098 3420 10081 3406 10117 3420 10138
3431 10116
TIME...MOT...LOC 0030Z 241DEG 29KT 3415 10124
CWALocal storm report, Jul 6, 7:58 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST 1 NE MEMPHIS 34.73N 100.53W
07/06/2016 M72 MPH HALL TX MESONET
&&
EVENT NUMBER LUB1600281
MCONDERLocal storm report, Jul 6, 7:59 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
759 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 1 NE MEMPHIS 34.73N 100.53W
07/06/2016 M72 MPH HALL TX MESONET
&&
CORRECTED EVENT TIME
EVENT NUMBER LUB1600281
MCONDERLocal storm report, Jul 6, 8:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
837 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 1 S NORTHFIELD 34.27N 100.60W
07/06/2016 M75 MPH MOTLEY TX MESONET
&&
EVENT NUMBER LUB1600282
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Special Weather Statement | LUB | Floyd | 22 min |
| Jul 6, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 17 min |
| Jul 6, 7:30 PM CDT | Special Weather Statement | LUB | Floyd | 15 min |
| Jul 6, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 17 min |
| Jul 6, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 31 min |
| Jul 6, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 13 min |
| Jul 6, 10:00 PM CDT | Special Weather Statement | LUB | Garza | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.